This website for independent community pharmacy owners across the United Kingdom features both free and members-only guidance, reporting platforms, and document templates to support patient safety. It includes reporting tools and incident analysis reports for providers in England, Scotland, and Northern Ireland. Topics covered in the communications include look-alike and sound-alike drugs, patient safety audits, and safe dispensing of liquid medications.
This monthly column highlights an initiative to introduce safer device connectors to prevent spinal and epidural medications from being delivered intravenously, discusses the value of independent double-checks, and shares thoughts on the 35th anniversary of this column.
This monthly selection reports on two pediatric deaths due to severe hyponatremia following postoperative fluid administration. Errors involving a missing dose clarification request, a related near miss, and medication name confusion are also described.
This monthly error report analysis includes examples of miscommunication regarding medication allergy, incorrect dosing of opiates, and misplacement of a medication patch in an automated dispensing cabinet.
This monthly selection of reports discusses an error involving the routing of a printed label in the pharmacy, describes examples of drug name confusion, and highlights an obscure drug concentration change.
This monthly selection of medication error reports includes information about the risks of cutting medication patches, describes examples of drug name confusion, and explains the importance of indicating the purpose for the medication on prescriptions.
This monthly selection reports on pump programming errors that led to overdoses of patient-controlled analgesia (PCA), miscommunication regarding dose and indication for alteplase, and a warning to not use empty prelabeled syringes.
This monthly selection of medication error reports describes a case of misidentifying home medications for a hospitalized patient, how character space limitations in medication administration records may cause medication errors, and fatal misuse of a fentanyl patch on a child.
This monthly selection includes reports of a near miss when using a medication-reconciliation form as an order sheet, epidural tubing mistakenly utilized for an intravenous medication, a topical medication given orally, and problems with monitoring temperatures of medication refrigerators.
Please select your preferred way to submit a case. Note that even if you have an account, you can still choose to submit a case as a guest. And if you do choose to submit as a logged-in user, your name will not be publicly associated with the case. Learn more information here.